MAUDE Adverse Event Report: SYNTHES GMBH SYNFLATE BALLOON/MEDIUM- STERILE; CEMENT, BONE, VERTEBROPLASTY

SYNTHES GMBH SYNFLATE BALLOON/MEDIUM- STERILE; CEMENT, BONE, VERTEBROPLASTY
Catalog Number 03.804.701S
Medical Device Problem Codes Inflation Problem (1310); Compatibility Problem (2960)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/04/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
This report is being submitted pursuant to the provisions of 21 cfr, part 803 (and/or part 4, as applicable).This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by depuy synthes, or its employees that the report constitutes an admission that the product, depuy synthes, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.Additional narrative: d4: udi: as the lot number for the device involved in the event was not provided, the full udi is currently not available.
 
Event or Problem Description
The synflate balloon could not be completely ventilated after the dilation and no longer fit through the working sleeve.This working sleeve had to be pulled together with the balloon.A new working sleeve had to be inserted.This delayed the operation.The patient was not hurt.
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.If the information is unknown, not available or does not apply, the section/field of the form is left blank.H.11.Additional narrative: added: d9.H3, h6: the device was received, the investigation is in progress, no conclusion could be drawn at the time of filing this report.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.If the information is unknown, not available or does not apply, the section/field of the form is left blank.H11 additional narrative: added: d4 (lot), h4 corrected: d4 (primary udi number) h3, h6: the product was returned to j&j medtech orthopaedics for evaluation.Visual inspection of the returned device revealed that the synflate balloon/medium- sterile was found stuck inside the access kit, 10 g, beveled tip, with side-opening, double pack, sterile.The balloon section could not pass through the shaft, preventing its removal.It is reasonable to conclude that this condition likely caused deformation damage to the balloon shaft.The reported condition can be confirmed.Based on the available evidence, a definitive root cause could not be determined.According to the surgical technique synflate vertebral balloon.Notes: hold the working sleeve in place and pull firmly on the catheter to retrieve the balloons.If the balloon does not deflate, check the connections to the inflation system, draw a vacuum again, or assemble the vacuum syringe to draw a vacuum and deflate the balloon.If it becomes difficult to remove the balloon catheter through the working sleeve, twist the catheter while firmly pulling the catheter.If removal is still difficult, remove the balloon catheter along with the working sleeve, then re-access the vertebral body using the working sleeve with the trocar assembly, once the re-access is completed, remove the trocar.A dimensional inspection was unable to be performed due to post manufacturing damage.The overall complaint was confirmed as the observed condition of the synflate balloon/medium- sterile would have contributed to the complained device issue.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.There is no indication that a design or manufacturing issue has caused the reported complaint condition.As part of j&j medtech orthopaedics quality process, all devices are manufactured, inspected, and released to approved specifications.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post-market safety surveillance activities.Device history review part# 03.804.701s.Lot # 82317108.Manufacturing site: confluent medical technologies.Release to warehouse date: 06-aug-2024.Expiration date: na.A manufacturing record evaluation was performed for the finished article lot, and no non-conformances were identified.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
SYNFLATE BALLOON/MEDIUM- STERILE
Common Device Name
CEMENT, BONE, VERTEBROPLASTY
Manufacturer (Section D)
SYNTHES GMBH
eimattstrasse 3
oberdorf 4436
SZ  4436
Manufacturer (Section G)
MONUMENT
1101 synthes avenue
monument CO 80132
Manufacturer Contact
elba bello
1302 wright lane east
west chester, PA 19380
9083863534
MDR Report Key22842972
Report Number8030965-2025-08586
Device Sequence Number20059235
Product Code NDN
UDI-Device Identifier10705034722719
UDI-Public(01)10705034722719(10)82317108
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
K130146
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number03.804.701S
Device Lot Number82317108
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 08/05/2025
Supplement Date Received by Manufacturer09/10/2025
10/24/2025
Initial Report FDA Received Date08/19/2025
Supplement Report FDA Received Date09/12/2025
10/24/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured08/06/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown